MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 SUMMIT UNIVERSAL BROACH HANDLE; HIP INSTRUMENTS : HANDLES

DEPUY IRELAND - 9616671 SUMMIT UNIVERSAL BROACH HANDLE; HIP INSTRUMENTS : HANDLES
Catalog Number 257000000
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/25/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that patient underwent total hip replacement (right).The lever broke.Device is still attached but doesn¿t work.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary- according to the information received, it was reported that the lever broke.Device is still attached but doesn¿t work.The product was returned to j&j medtech orthopaedics for evaluation.Visual analysis of the returned device revealed that the summit universal broach handle has broken the internal weld of the lever mechanism.The observed condition appears to be consistent with the effects of repeated use and servicing over a period exceeding 15 years.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.A dimensional inspection was not performed since it was not applicable to the complaint condition.A functional test revealed that although the mechanism could articulate the lever of the summit universal broach handle showed resistance and was difficult to close.The overall complaint was confirmed as the observed condition of the summit universal broach handle would have contributed to the complained issue.Based on the investigation findings, the potential cause is traced to end of life, and it has been determined that no corrective and/or preventative action is required.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot- a device history record (dhr) review or manufacturing records evaluation (mre) was not possible because the date code (a0410) provided is not a valid finished goods lot# corrected: h3.

Brand Name
SUMMIT UNIVERSAL BROACH HANDLE
Common Device Name
HIP INSTRUMENTS : HANDLES
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key22726666
Report Number1818910-2025-13762
Device Sequence Number8344932
Product Code HTQ
UDI-Device Identifier10603295142843
UDI-Public(01)10603295142843(10)A0410
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number257000000
Device Lot NumberA0410
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/25/2025
Supplement Date Received by Manufacturer08/12/2025
10/01/2025
Initial Report FDA Received Date08/06/2025
Supplement Report FDA Received Date08/13/2025
10/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/15/2010
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age72 YR
Patient SexMale